Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 28, 2004, 6:26 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 28, 2004, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 51 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 282226 SVRALY NYC057-095-282315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 626 PM EDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK THIS INCLUDES THE CITY OF COBLESKILL SOUTHERN MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 715 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES WEST OF SHARON SPRINGS...OR ABOUT 13 MILES NORTHEAST OF HARTWICK...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHARON SPRINGS AND AMES BY 645 PM EDT COBLESKILL BY 705 PM EDT CENTRAL BRIDGE AND 7 MILES NORTHWEST OF SCHOHARIE BY 715 PM EDT LAT...LON 4284 7489 4266 7489 4263 7425 4288 7425 $$ SNYDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:52 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 28, 1:52 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT WED JUL 28 2004 .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...500 HPA CUTOFF ...AND ITS ASSOC COLD POOL HAS MOVED TO WNY AND IS ACCELERATING TO THE NE AND LIFTING OUT. PRIMARY BAROCLINIC ZNS HAS SHIFTED TO THE CST. DRY SLOT WRAPPING AROUND IT IS ALLOWING SOME SUN OVER CNTRL AND WNY AND THIS MAY REACH FCA THIS AFTN. VORT MAX AND COLD POOL CENTER OVR N CENTRAL PA PROD AREA OF -SHRA ATTM...POSSIBLY TSRA. THESE FEATURES WILL LFT NE THRU W PTNS OF FCA DURING THIS AFTN AND EVNG. BY THU MRNG THE TROF HAS MOVED E OF FCA AND DRYING IS OCCURRING AT ALL LVLS WITH SFC HI FM E GRTLKS TO THE OHIO VLY. THIS HI DRIFTS E AND BY THURSDAY NIGHT IS OVER NY AND NEW ENG. SHOULD BE DRY AND WM PERIOD FOR FCA. && .LONG TERM (FRIDAY THRU WEDNESDAY) FRI MRNG THE HI OVER THE NE IS ABSORBED INTO THE OFFSHORE BERMUDA HI PRES SYSTEM. INCRG WM AND HUMID SW FLOW INTO THE REGION. BY LATE FRI YET ANOTHER WK CDFNT IS MVNG INTO THE E GRTLKS. IT WILL FOCUS SCT -SHRA/TSRA LATE FRI..MAINLY OVR W PTNS OF FCA. OVER THE WEEKEND THE BERMUDA HI WILL BUILD WESTWARD ONTO THE ATLC SEABOARD FM THE SFC TO 500 HPA. LATE SUNDAY AND MONDAY IT WILL SHIFT SOUTHWARD TO ALONG THE SE US CST. MEANWHILE A DOUBLE BARRELED CUTOFF LOW OVER CANADA WILL EJECT ITS EASTERN CENTER AND ITS TRAILING SHORT WV OUT INTO HUDSON BAY WHILE WHILE A SHORT WV MVS INTO THE GRTLKS AND FLATTENS THE EASTERN 500 HPA RIDGE SLIGHTLY. FRIDAYS CDFNT WILL WASHOUT OVER THE WEEKEND FM THE ST LAWRENCE VLY TO THE MIDWEST. THE WEAK SFC HI BEHIND IT WILL BE ABSORBED INTO THE BERMUDA HI PRES SYSTEM OVER THE WEEKEND. MONDAY AND MONDAY NIGHT THE WK WINDSHIFT LN THAT WAS THE FIRST FRONT WILL DROP SOUTHEAST WITH A STRONGER CDFNT DROPPING SOUTH ACRS THE FCA LATE MON. WHILE GFS RH VALUES ARE QUITE HI...BUT PROBABLY OVERDONE. ALSO IN THE HI SUN MONTHS 70% RH WILL OFTEN GET YOU A PS DAY. SO THE RESULT OVER THE FCST AREA WILL BY CLASSIC MID SUMMER HAZY..VERY WARM AND HUMID WITH SCATTERED AFTN TRW INTO MONDAY. BESIDES THE ABUNDANT LLVL MOISTURE THE DECAYING SFC FRONT WILL ACT TO FOCUS ACTIVITY OVER THE WEEKEND...WITH A STRONGER RESPONSE TO MONDAYS CDFNT. THE GFS TENDS TO SUGGEST TUES INTO WED SFC HI PRESSURE WILL BUILD INTO THE NE FM ONTARIO AND QUEBEC AS MID LVL TROF FORMS OVER NE US...WITH LOWERING HUMIDITY AND TEMPS. THIS IS CONSISTENT WITH CURRENT FCST AND SURROUNDING WFOS. HWVR THE OPERATIONAL RUN IS AN OUTLIER IN THE ENSEMBLES AND MANY MEMBERS ACTUALLY KEEP THE 500 HPA RIDGE OVER THE NE US AND SUG A CONT OF VERY WARM AND HUMID WX INSTEAD. && .AVIATION...ATTM MVFR ALL LOCATIONS EXCEPT MID HUDSON VALLEY WHERE IFR CONDITIONS REMAIN. SOME IMPROVEMENT THIS EVENING AS MOST LOCATIONS WILL SEE VFR CONDITIONS BETWEEN 22 AND 02Z. HOWEVER...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT TIME. CLEARING TONIGHT WILL ALLOW DAMP AIRMASS TO REACH DEWPOINT AND WIDESPREAD MVFR CONDITIONS WILL RETURN DUE TO FOG. PATCHY DENSE FOG AND IFR CONDITIONS LIKELY IN RIVER VALLEYS. BY 15Z THURSDAY...FOG SHOULD BURN OFF LEAVING VFR CONDITIONS OVER ALL AREAS. && .HYDROLOGY...LOCALIZED TSRA+ COULD BRING AN ISOLD STREAM OVER BANKFULL. OTRW FOR MOST OF THE AREA SCT -SHRA AND SCT TSRA INTO MONDAY. PCPN FREE PDS SHOULD BE SUFFICIENT TO ALLOW STREAMS TO GRAD RECEDE OVER THE NEXT FEW DAYS FM CURRENT NR BANKFULL CONDS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPTIC...SNYDER MESOMET...DIRIENZO
Hazardous weather outlook, Jul 28, 4:45 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 445 AM EDT WED JUL 28 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THE EARLY EVENING ACROSS THE FORECAST AREA. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. RAINFALL AMOUNTS ARE NOT EXPECTED TO EXCEED THE HOURLY OR THREE HOURLY ZONE FLASH FLOOD GUIDANCE VALUES TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR SEVERE WEATHER TODAY OR TONIGHT. TAW
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.